Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 112, NWS Cleveland, OH

June 28, 20135 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2013, 5:48 PM EDT for 5 counties in Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 5:48 PM EDT (21:48 UTC)
Expired
Jun 28, 2013, 6:45 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Crawford County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS51 KCLE 282148
SVRCLE
OHC033-083-101-117-139-282245-
/O.NEW.KCLE.SV.W.0112.130628T2148Z-130628T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
548 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO
  NORTHERN KNOX COUNTY IN NORTH CENTRAL OHIO
  NORTHEASTERN MARION COUNTY IN NORTH CENTRAL OHIO
  NORTHERN MORROW COUNTY IN NORTH CENTRAL OHIO
  SOUTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 645 PM EDT

* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF BUCYRUS...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT GILEAD...
  MANSFIELD...
  GALION...
  CRESTLINE...
  ONTARIO...
  LEXINGTON...
  BELLVILLE...
  CHESTERVILLE...
  FREDERICKTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4058 8313 4070 8313 4070 8311 4080 8311
      4082 8286 4079 8239 4073 8238 4072 8234
      4037 8233
TIME...MOT...LOC 2148Z 289DEG 19KT 4070 8301

$$

KOSARIK
1 follow-up statement
512 
WWUS51 KCLE 282229
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT FRI JUN 28 2013

OHC033-282239-
/O.CAN.KCLE.SV.W.0112.000000T0000Z-130628T2245Z/
CRAWFORD OH-
629 PM EDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN CRAWFORD
COUNTY IN NORTH CENTRAL OHIO IS CANCELLED...

THE STRONGEST STORMS HAVE MOVED AWAY FROM CRAWFORD COUNTY. A FLOOD 
WARNING REMAINS IN EFFECT FOR CRAWFORD COUNTY.

LAT...LON 4058 8313 4070 8311 4072 8234 4037 8233
TIME...MOT...LOC 2229Z 299DEG 34KT 4056 8249

$$

OHC083-101-117-139-282245-
/O.CON.KCLE.SV.W.0112.000000T0000Z-130628T2245Z/
KNOX OH-MARION OH-MORROW OH-RICHLAND OH-
629 PM EDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN RICHLAND...NORTHERN MORROW...NORTHEASTERN MARION AND
NORTHERN KNOX COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
BELLVILLE...OR 12 MILES NORTH OF MOUNT VERNON...MOVING SOUTHEAST AT 
40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
NORTHERN KNOX COUNTY.

LAT...LON 4058 8313 4070 8311 4072 8234 4037 8233
TIME...MOT...LOC 2229Z 299DEG 34KT 4056 8249

$$

KOSARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:37 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 28, 3:37 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT FRI JUN 28 2013

.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE SOUTH ACROSS
THE AREA THIS WEEKEND AND BECOME NEARLY STATIONARY FOR MUCH OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE UPPER TROUGH/LOW OVER THE EASTERN GREAT LAKES IS PROGGED TO SAG
SOUTH TONIGHT. WHILE THERE WILL BE SOME DIURNAL DECREASE TO THE
SHOWER/STORM ACTIVITY...IT IS LIKELY THAT AREAS OF NE OH/NW PA WILL
STILL BE CAUGHT IN THE DEEPER CIRCULATION AND SOME LAKE ENHANCEMENT
COULD OCCUR AS WELL NEAR LAKE ERIE TONIGHT. WILL NOT ISSUE A FLOOD
WATCH AT THIS POINT SINCE IT IS JUST SPECULATION BUT WILL MONITOR.
IT IS QUITE WET ESPECIALLY OVER EXTREME NE OH/NW PA. ELSEWHERE
WILL SHOW A SLOW DECREASE IN THE PROBABILITY OF RAIN BUT WILL KEEP
AT LEAST A SMALL CHANCE GOING ALL NIGHT.

FORECAST LOWS WILL BE A COUPLE OF DEGREES HIGHER THAN GUIDANCE...
MOSTLY IN THE LOWER 60S. DEWPOINTS WILL LIKELY REMAIN IN THE LOWER
60S TONIGHT AND LOWS LAST NIGHT UPSTREAM WERE GENERALLY IN THE
LOWER 60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
THE MAIN SHORT WAVE IS PROGGED TO DIG SOUTH ACROSS THE WESTERN GREAT
LAKES ON SATURDAY...ULTIMATELY TO CLOSE OFF OVER THE MIDWEST BY
SUNDAY AND THEN DRIFT...AND DRIFT. KIND OF HARD TO PIN DOWN WHEN AN
ORGANIZED BATCH OF SHOWERS/STORMS WILL MOVE THROUGH...IT MAY BE
MOSTLY DIURNAL. WILL HAVE A HIGHER POP ACROSS NE OH/NW PA SATURDAY
MORNING OTHERWISE WILL SHOW A GENERAL INCREASE IN POP EACH DAY AND A
DECREASE EACH NIGHT. WITH THE BOUNDARY FLOW COMING AROUND FROM
THE NORTH THERE COULD BE A BIT OF A LAKE SHADOW EACH DAY WITH
SOMEWHAT LESS ACTIVITY RIGHT ALONG THE LAKE SHORE UNTIL SOMETHING
CAN COME ACROSS THE LAKE FROM THE CANADIAN SIDE. THE ACTIVITY
COULD ACTUALLY INCREASE A LITTLE BY MONDAY...SOME OF THE MODELS
SHOW THE INVERTED TROUGH ALONG THE WESTERN SIDE OF THE APPALACHIANS
RETROGRADING WEST.

DO NOT EXPECT TEMPERATURES TO CHANGE MUCH FROM DAY TO DAY. AS LONG
AS WE CAN GET A LITTLE SUNSHINE WE SHOULD BE ABLE TO SNEAK INTO
THE MID AND UPPER 70S...PERHAPS TOUCH 80 IN A FEW SPOTS. LOWS
GENERALLY IN THE LOWER 60S...A FEW UPPER 50S IN THE COOLER
OUTLYING AREAS WITH MID 60S AT THE LAKESHORE AND SOME URBAN AREAS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
LITTLE CHANGE IN THE EXTENDED AS UPPER LEVEL TROUGH WILL PERSIST
THROUGH MID WEEK. EXPECT TO SEE VARIABLE CLOUDS WITH INTERMITTENT
SCATTERED TSRA...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
MODELS SHOW A BREAK TOWARD END OF FORECAST PERIOD...BUT RIGHT NOW
CONFIDENCE IS LOW ON ANY SPECIFIC TIMING.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE AREA THIS AFTERNOON
PRODUCING SCATTERED TSRA ACROSS ENTIRE AREA. TSRA SHOULD DIMINISH
AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND AS SHORTWAVE MOVES
SOUTH OF AREA.

DO EXPECT IFR STRATUS AND BR TO DEVELOP OVERNIGHT. STILL DOUBTS IN
MY MIND AS TO THE EXTENT...MUCH WILL DEPEND UPON HOW MUCH RAIN WE
RECEIVE THIS AFTERNOON/EVENING.

.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH TUESDAY.

&&

.MARINE...
LITTLE CHANGE FROM PREVIOUS MARINE FORECAST.  LOW PRESSURE WILL
LINGER OVER LAKE ERIE THROUGH THE WEEKEND...THEN SLIDE SOUTH OF THE
LAKE ON MONDAY. NORTHEASTERLY FLOW WILL DEVELOP SUNDAY AFTERNOON
INTO MONDAY. THE LAKE WILL LIKELY BECOME CHOPPY AS A NORTHEAST FLOW
OF 10 TO 15 KNOTS DEVELOPS ON THE LAKE.  WILL NEED TO CONTINUE TO
MONITOR...BECAUSE IF GRADIENT JUST A BIT STRONGER MAY WELL NEED A
SMALL CRAFT ADVISORY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Jun 28, 4:12 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
412 AM EDT FRI JUN 28 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
412 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN
ISOLATED SEVERE STORM IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK
SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-290815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
412 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 28, 1:18 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       CORRY                   41.93N 79.64W
06/28/2013  M1.50 INCH       ERIE               PA   TRAINED SPOTTER

            RAINFALL FROM 1045 TO 1130 SOME LOCAL FLOODING.

&&

THOMPSON
Local storm report, Jun 28, 2:14 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             ONTARIO                 40.77N 82.61W
06/28/2013  E1.00 INCH       RICHLAND           OH   TRAINED SPOTTER

&&

THOMPSON
Local storm report, Jun 28, 3:33 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             4 NE MILLERSBURG        40.59N 81.86W
06/28/2013  E0.75 INCH       HOLMES             OH   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL COVERING THE GROUND.

&&

MITCHELL
Local storm report, Jun 28, 5:05 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FLOOD            2 E SPENCER             41.10N 82.08W
06/28/2013                   MEDINA             OH   911 CALL CENTER

            REPORTS OF HIGH WATER ALONG COUNTY ROAD 162 AND STATE
            ROUTE 83 AROUND CHATAM AND LITCHFIELD.

&&

SJAMISON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:21 PM EDTSevere Thunderstorm WarningCLEAshland54 min
Jun 27, 8:31 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow59 min
Jun 27, 9:33 PM EDTAreal Flood WarningCLEAshland, Knox, Richland8 hr
Jun 28, 1:09 PM EDTSevere Thunderstorm WarningCLECrawford, Richland, Seneca, Wyandot66 min
Jun 28, 2:12 PM EDTSpecial Marine WarningCLE93 min
Jun 28, 2:28 PM EDTSevere Thunderstorm WarningCLEStark, Wayne62 min
Jun 28, 2:51 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky54 min
Jun 28, 3:31 PM EDTFlash Flood WarningCLEErie, Huron, Lorain, Medina6 hr
Jun 28, 3:36 PM EDTSevere Thunderstorm WarningCLELorain, Medina54 min
Jun 28, 6:18 PM EDTAreal Flood WarningCLECrawford, Hancock, Wyandot8 hr
Jun 28, 6:37 PM EDTSpecial Marine WarningCLE83 min
Jun 28, 6:56 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.